Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 3, 2013, 5:28 PM MDT for Harding County, Union County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 5:28 PM MDT (23:28 UTC)
- Expired
- Aug 3, 2013, 6:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Harding County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 162 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2935 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WUUS55 KABQ 032328 SVRABQ NMC021-059-040015- /O.NEW.KABQ.SV.W.0151.130803T2328Z-130804T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 PM MDT SAT AUG 3 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO SOUTH CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 615 PM MDT * AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF BUEYEROS...OR ABOUT 23 MILES WEST OF AMISTAD...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BUEREROS... RURAL CENTRAL UNION COUNTY... RURAL NORTHEASTERN HARDING COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. && LAT...LON 3631 10370 3616 10321 3579 10343 3588 10376 TIME...MOT...LOC 2328Z 187DEG 29KT 3596 10357 $$
3 follow-up statements
014 WUUS55 KABQ 032332 CCA SVRABQ NMC021-059-040015- /O.COR.KABQ.SV.W.0151.130803T2328Z-130804T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 PM MDT SAT AUG 3 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO SOUTH CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 615 PM MDT * AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF BUEYEROS...OR ABOUT 23 MILES WEST OF AMISTAD...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BUEYEROS... RURAL CENTRAL UNION COUNTY... RURAL NORTHEASTERN HARDING COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. && LAT...LON 3631 10370 3616 10321 3579 10343 3588 10376 TIME...MOT...LOC 2328Z 187DEG 29KT 3596 10357 $$
637 WWUS55 KABQ 032350 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 PM MDT SAT AUG 3 2013 NMC021-059-040015- /O.CON.KABQ.SV.W.0151.000000T0000Z-130804T0015Z/ HARDING-UNION- 550 PM MDT SAT AUG 3 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL UNION AND EAST CENTRAL HARDING COUNTIES UNTIL 615 PM MDT... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF BUEYEROS...OR ABOUT 28 MILES NORTHWEST OF AMISTAD...MOVING NORTH NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS NEAR THE HARDING UNION COUNTY LINE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHEAST NEW MEXICO. && LAT...LON 3585 10350 3588 10376 3631 10370 3619 10330 TIME...MOT...LOC 2350Z 174DEG 23KT 3610 10362 $$
711 WWUS55 KABQ 040013 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 613 PM MDT SAT AUG 3 2013 NMC021-059-040024- /O.EXP.KABQ.SV.W.0151.000000T0000Z-130804T0015Z/ HARDING-UNION- 613 PM MDT SAT AUG 3 2013 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 615 PM MDT FOR CENTRAL UNION AND EAST CENTRAL HARDING COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHEAST NEW MEXICO. LAT...LON 3585 10350 3588 10376 3631 10370 3619 10330 TIME...MOT...LOC 0014Z 174DEG 23KT 3625 10364 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:02 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 3:02 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT SAT AUG 3 2013 .DISCUSSION... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM MDT... LAPS SURFACE ANALYSIS INDICATES ABUNDANT MOIST INSTABILITY ACROSS THE NE CORNER OF NM AND THE LATEST RADAR/SATELLITE TRENDS CONCUR. A COUPLE SEVERE TSTORM WARNINGS ALREADY ISSUED AND A WATCH IS IN EFFECT FOR COLFAX AND UNION COUNTIES. FARTHER WEST THERE IS WEAK INSTABILITY AND SUFFICIENT MOISTURE FOR AT LEAST TERRAIN DOMINATED CONVECTION. STORM MOTIONS WILL BE TO THE NE NEAR 20KTS SO WHILE COVERAGE MAY BE ISOLD ACTIVITY MAY MAKE IT INTO THE CENTRAL VALLEY DURING THE EARLY EVENING. AFTER SUNSET HOWEVER ACTIVITY IS LIKELY TO TAPER OFF DRAMATICALLY AS INDICATED BY LATEST RUC/HRRR MODELS. THE NE WILL STAY BUSY WITH OUTFLOW DOMINATED STORMS AND UPSLOPE FLOW CONTINUING TO IMPACT THE AREA. THE TREND NOW FOR SUNDAY AND MONDAY IS FOR THE UPPER HIGH TO NUDGE FARTHER WEST TOWARD NM. SEVERAL DAYS AGO THIS WAS ACTUALLY THE CASE BUT MODELS TRENDED FARTHER EAST INTO TEXAS. WELL NOW THE RIDGE IS BACK AND LOOKS STRONGER WITH H5 HEIGHTS NEAR 593DM. THIS WILL CHOKE THE THETA-E RIDGE AXIS WITH MOISTURE RECYCLING THE DOMINANT MODE FOR CONVECTION. LOWERED POPS A BIT FIRST FEW PERIODS AND INCREASED TEMPS. SREF AND GFS ENSEMBLE SHOW AN UPPER LOW WILL DEVELOP SOUTHWARD DOWN THE WEST COAST THROUGH TUESDAY AND SHOVE THE UPPER HIGH BACK EAST INTO TEXAS. THIS WILL ALLOW A POTENTIAL MONSOON BURST TO SLIDE NORTH OUT OF MEXICO. A SERIES OF WEAK UPPER VORT IMPULSES TRANSLATE EAST AHEAD OF THE MAIN UPPER WAVE AND POTENTIALLY KICK OFF A VERY ACTIVE PERIOD WEDNESDAY THROUGH FRIDAY FOR CENTRAL AND EASTERN NM. TEMPS WILL ALSO TREND BACK SLIGHTLY BELOW NORMAL IN THIS PATTERN. GUYER && .FIRE WEATHER... THERE HAS BEEN A DOWNTICK IN CONVECTIVE COVERAGE ACROSS CENTRAL AND WESTERN AREAS TODAY...AND THIS IS EXPECTED TO CONTINUE THROUGH SUNDAY DUE TO A LOBE OF A HIGH PRESSURE SYSTEM EXTENDING WESTWARD OVER SOUTHERN NM FROM TX. ON THE OTHER HAND...THE NORTHERN MOUNTAINS AND NE WILL CONTINUE TO BE A HOT BED FOR CONVECTION THIS AFTERNOON INTO TONIGHT DUE TO A BACK DOOR COLD FRONT THAT HAS DIPPED INTO THE NE. THIS FRONT SHOULD BACK OUT OF THE NORTHEAST BY SUNDAY MORNING...BUT MODELS CONTINUE TO TARGET THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FOR THE BEST CHANCE OF WETTING PRECIPITATION ON SUNDAY AFTERNOON AND EVENING. AN UPTICK IN WETTING PRECIPITATION COVERAGE IS EXPECTED TO BEGIN MONDAY ACROSS CENTRAL...WESTERN AND NORTHERN AREAS...AS THE 500 MB HIGH PRESSURE SYSTEM WEAKENS SOME AND ITS WESTERN LOBE YIELDS TO A SERIES OF WEAK WAVES THAT ARE EXPECTED TO DRIFT NORTHWARD OUT OF MEXICO WITHIN THE MONSOON MOISTURE PLUME. THIS UPTICK SHOULD CONTINUE INTO TUESDAY AS UPPER LEVEL TROUGH IN THE WESTERLIES DROPS SOUTHEASTWARD THROUGH THE CENTRAL ROCKIES AND CLIPS NE NM TUESDAY NIGHT. IN THE WAKE OF THE TROUGH IN THE WESTERLIES...DRIER AIR WILL FILTER INTO CENTRAL AND WESTERN NM RESULTING IN A POTENTIALLY SIGNIFICANT DECREASE IN CONVECTIVE COVERAGE BEGINNING WEDNESDAY. HOWEVER...MODELS PROG THE UPPER TROUGH TO SEND A BACK DOOR COLD FRONT GRADUALLY SOUTHWARD INTO THE EASTERN PLAINS TUESDAY NIGHT. THIS FRONT IS EXPECTED TO SERVE AS A FOCUS FOR CONVECTION ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ESPECIALLY ALONG AND EAST OF THE SANGRE DE CRISTO MOUNTAINS...WEDNESDAY AND WEDNESDAY NIGHT. UNDER NW FLOW ALOFT...SOME OF THE STORMS ACROSS THE PLAINS COULD BE QUITE STRONG WEDNESDAY AFTERNOON AND EVENING. THE FRONT SHOULD LOSE ITS DEFINING CHARACTERISTICS BY THU AND S/SE FLOW WILL RETURN TO THE PLAINS AS A BROAD UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE N CA COAST. WESTERN AREAS MAY STILL BE A BIT DRY THURSDAY...BUT LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL BENEFIT FROM BETTER MOISTURE FOR THUNDERSTORMS BECAUSE OF THE S/SE FLOW. THE PLAINS WILL CONTINUE TO HAVE A BETTER CHANCE FOR THUNDERSTORMS FRI...AND THERE IS SOME INDICATION IN LONGER RANGE MODELS THAT WESTERN AREAS MAY SEE AN UP TICK IN CONVECTION AS WAVES BEGIN TO SHIFT NORTHWARD OUT OF MEXICO AGAIN. TEMPERATURE-WISE...THROUGH TUESDAY HIGHS WILL GENERALLY VARY FROM NEAR AND A LITTLE BELOW NORMAL IN CENTRAL AND WESTERN AREAS...AND A FEW TO 6 DEGREES ABOVE NORMAL ACROSS THE EAST. THE COLD FRONT DROPPING INTO THE PLAINS TUESDAY NIGHT IS EXPECTED TO COOL EASTERN READINGS NEAR AND BELOW NORMAL AS WELL THROUGH THE END OF THE WEEK. 44 && .AVIATION... 18Z TAF CYCLE SCT-ISOLD TS ARE EXPECTED THIS AFTERNOON AND EVENING...EXCEPT FOR PERIODS OF NMRS COVERAGE ACROSS THE N MTS AND NE WHERE A BACK DOOR COLD FRONT HAS ENTERED THE STATE. SPOTTIER ACTIVITY IS EXPECTED ACROSS THE SE PLAINS. STORMS WILL TEND TO PRODUCE WETTER VARIETY MICROBURSTS WITH ERRATIC WIND GUSTS GENERALLY UP TO 45 KT. AN EXCEPTION WILL BE E OF THE SANGRE DE CRISTO MTS WHERE SOME CELLS MAY TURN SEVERE WITH LARGE HAIL AND WIND GUSTS OVER 50 KT THIS AFTN/EVENING. MT OBSCURATIONS ARE EXPECTED FROM PERIODS OF HEAVIER RAIN. ANY SHOWERS AND STORMS THAT LINGER AFTER MIDNIGHT SHOULD FAVOR LOCATIONS ALONG AND E OF THE N MTS...WHERE THE BACK DOOR COLD FRONT SHOULD LINGER. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 91 65 92 / 20 20 20 20 DULCE........................... 54 84 54 86 / 20 20 30 40 CUBA............................ 55 88 56 86 / 30 20 30 30 GALLUP.......................... 58 85 58 84 / 20 20 20 30 EL MORRO........................ 54 80 54 78 / 20 30 30 40 GRANTS.......................... 58 85 58 82 / 30 20 30 30 QUEMADO......................... 57 81 56 80 / 20 30 30 30 GLENWOOD........................ 60 88 60 85 / 20 20 30 20 CHAMA........................... 50 76 51 76 / 30 30 30 50 LOS ALAMOS...................... 60 82 61 82 / 30 20 30 30 PECOS........................... 58 79 59 78 / 40 30 40 30 CERRO/QUESTA.................... 54 79 55 79 / 30 30 30 40 RED RIVER....................... 47 71 48 71 / 60 60 40 60 ANGEL FIRE...................... 46 75 47 75 / 60 50 40 50 TAOS............................ 54 84 55 84 / 20 20 30 30 MORA............................ 54 77 56 78 / 60 40 40 30 ESPANOLA........................ 61 87 61 87 / 20 10 30 20 SANTA FE........................ 61 84 60 82 / 20 20 30 30 SANTA FE AIRPORT................ 62 87 62 86 / 20 20 30 30 ALBUQUERQUE FOOTHILLS........... 68 89 68 86 / 20 10 30 20 ALBUQUERQUE HEIGHTS............. 69 90 69 88 / 20 10 30 10 ALBUQUERQUE VALLEY.............. 68 92 69 90 / 20 5 30 10 ALBUQUERQUE WEST MESA........... 67 94 68 92 / 20 10 30 20 LOS LUNAS....................... 66 90 66 88 / 20 10 30 20 RIO RANCHO...................... 66 94 67 92 / 20 10 30 20 SOCORRO......................... 67 97 67 94 / 20 10 30 10 SANDIA PARK/CEDAR CREST......... 61 86 61 83 / 30 30 30 30 TIJERAS......................... 62 88 62 85 / 20 20 30 20 MORIARTY/ESTANCIA............... 59 86 59 84 / 30 20 30 20 CLINES CORNERS.................. 61 82 61 82 / 50 40 30 20 GRAN QUIVIRA.................... 62 84 61 84 / 30 20 30 20 CARRIZOZO....................... 66 90 65 89 / 20 20 20 10 RUIDOSO......................... 58 81 57 80 / 50 40 30 20 CAPULIN......................... 57 82 57 83 / 60 40 40 30 RATON........................... 58 86 59 87 / 60 40 30 30 SPRINGER........................ 59 87 59 87 / 60 30 30 20 LAS VEGAS....................... 57 82 58 82 / 60 30 30 30 CLAYTON......................... 66 89 67 91 / 60 20 20 20 ROY............................. 64 87 63 87 / 60 30 30 20 CONCHAS......................... 70 94 69 93 / 60 20 20 10 SANTA ROSA...................... 68 92 68 91 / 50 20 20 10 TUCUMCARI....................... 72 98 72 98 / 50 10 10 5 CLOVIS.......................... 68 93 67 94 / 20 5 5 5 PORTALES........................ 68 93 67 95 / 20 5 5 5 FORT SUMNER..................... 70 93 70 94 / 30 5 10 5 ROSWELL......................... 71 97 70 97 / 10 5 5 5 PICACHO......................... 64 91 63 89 / 20 10 20 10 ELK............................. 60 84 59 82 / 30 30 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 3, 5:39 AM MDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT SAT AUG 3 2013 NMZ501>540-041145- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 539 AM MDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. STRONG WIND GUSTS TO 60 MPH ALONG WITH LARGE HAIL ARE POSSIBLE. SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY ACROSS MUCH OF WESTERN...NORTHERN AND CENTRAL NEW MEXICO. LOCALLY HEAVY RAINFALL WILL CREATE HIGH RUNOFF POTENTIAL AND THE RISK OF FLASH FLOODING...ESPECIALLY OVER RECENT FOREST FIRE BURN SCARS. FAVORED AREAS FOR THE HEAVIEST RAINFALL ARE EXPECTED OVER THE WESTERN AND NORTHERN MOUNTAINS AS WELL AS THE NORTHEAST HIGHLANDS AND PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING SUNDAY THROUGH MID WEEK NEXT WEEK AS PLENTY OF MONSOON MOISTURE CONTINUES TO STREAM NORTHWARD INTO THE STATE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING FOR FAR NORTHEAST NEW MEXICO DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS IN UNION COUNTY. 33
In the hours before
Special weather statement, Aug 3, 3:56 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MDT SAT AUG 3 2013 NMZ527-528-530-032230- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY- 356 PM MDT SAT AUG 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EASTERN COLFAX COUNTIES THROUGH 430 PM MDT... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF DES MOINES...MOVING EAST NORTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE STRETCHING FROM NEAR FOLSOM TO ABOUT 10 MILES NORTHEAST OF ABBOTT. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHEAST NEW MEXICO. && LAT...LON 3625 10383 3624 10440 3701 10401 3700 10309 TIME...MOT...LOC 2156Z 228DEG 11KT 3682 10362 KJ
Special weather statement, Aug 3, 4:13 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT SAT AUG 3 2013
NMZ530-531-032245-
HARDING COUNTY-UNION COUNTY-
413 PM MDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND EASTERN
HARDING COUNTIES THROUGH 445 PM MDT...
AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AMISTAD...MOVING NORTHEAST
AT 10 MPH. OTHER STRONG STORMS WERE LOCATED 10 MILES SOUTH SOUTHEAST
OF CLAYTON...AND 20 MILES WEST OF HAYDEN ALSO MOVING SLOWLY TOWARD
THE EAST NORTHEAST AT AROUND 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...HAYDEN...SEDAN...AND STATE
ROAD 402.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3583 10348 3601 10350 3633 10326 3642 10303
3595 10303
TIME...MOT...LOC 2212Z 222DEG 10KT 3603 10307
KJLocal storm report, Aug 3, 4:19 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 NNW HAYDEN 35.99N 103.28W
08/03/2013 M0.88 INCH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1301278
KJSpecial weather statement, Aug 3, 4:37 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT SAT AUG 3 2013
NMZ527-530-032330-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
437 PM MDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 530
PM MDT...
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CAPULIN...OR ABOUT 14 MILES
SOUTH OF DES MOINES...MOVING NORTHEAST AT 10 MPH. OTHER STRONG STORMS
WERE LOCATED FROM NEAR THE NEW MEXICO COLORADO STATE LINE NORTHEAST OF
FOLSOM TO JUST SOUTHEAST OF DES MOINES.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES...GRENVILLE AND
MOUNT DORA.
STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3700 10299 3690 10299 3632 10365 3629 10398
3662 10399 3701 10357 3701 10301
TIME...MOT...LOC 2236Z 240DEG 8KT 3657 10388
KJSpecial weather statement, Aug 3, 4:39 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT SAT AUG 3 2013
NMZ530-534-032345-
QUAY COUNTY-UNION COUNTY-
439 PM MDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN UNION AND
NORTHEASTERN QUAY COUNTIES THROUGH 545 PM MDT...
AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF NARA VISA...MOVING NORTHEAST AT
10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...NARA VISA AND STATE ROAD 402.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3557 10336 3582 10337 3587 10303 3583 10302
3560 10304
TIME...MOT...LOC 2239Z 234DEG 11KT 3567 10326
KJSpecial weather statement, Aug 3, 5:16 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 PM MDT SAT AUG 3 2013 NMZ531-032345- HARDING COUNTY- 516 PM MDT SAT AUG 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDING COUNTY THROUGH 545 PM MDT... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF BUEYEROS...OR ABOUT 19 MILES EAST OF MOSQUERO...MOVING NORTHEAST AT 10 TO 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...ROSEBUD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHEAST NEW MEXICO. && LAT...LON 3608 10363 3588 10338 3565 10356 3578 10376 TIME...MOT...LOC 2316Z 199DEG 13KT 3580 10360 KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:04 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Socorro, Valencia | 116 min |
| Aug 2, 7:06 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval, San Juan | 114 min |
| Aug 2, 7:16 PM MDT | Special Weather Statement | ABQ | Bernalillo | 29 min |
| Aug 2, 7:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 2 hr |
| Aug 2, 7:46 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 119 min |
| Aug 2, 8:22 PM MDT | Special Weather Statement | ABQ | Santa Fe | 38 min |
| Aug 2, 9:05 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 115 min |
| Aug 3, 1:44 PM MDT | Special Weather Statement | ABQ | Union | 61 min |
| Aug 3, 1:53 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 52 min |
| Aug 3, 2:08 PM MDT | Special Weather Statement | ABQ | Union | 52 min |
| Aug 3, 2:21 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 39 min |
| Aug 3, 2:35 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 85 min |
| Aug 3, 2:41 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Aug 3, 2:44 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Aug 3, 3:03 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 57 min |
| Aug 3, 3:21 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 114 min |
| Aug 3, 3:24 PM MDT | Special Weather Statement | ABQ | Union | 36 min |
| Aug 3, 3:33 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 117 min |
| Aug 3, 3:47 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 88 min |
| Aug 3, 3:56 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Aug 3, 4:13 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Aug 3, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 34 min |
| Aug 3, 4:37 PM MDT | Special Weather Statement | ABQ | Union | 53 min |
| Aug 3, 4:42 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 48 min |
| Aug 3, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 52 min |
| Aug 3, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Aug 3, 5:14 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Aug 3, 5:16 PM MDT | Special Weather Statement | ABQ | Harding | 29 min |
| Aug 3, 5:45 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Aug 3, 5:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.